Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 107, NWS Tulsa, OK

May 31, 20184 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 31, 2018, 8:13 AM CDT for 4 counties in Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2018, 8:13 AM CDT (13:13 UTC)
Expired
May 31, 2018, 8:54 AM CDT
In force
41 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Sequoyah County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 13:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 1.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
763 J/kg
Mixed-layer CIN
-217 J/kg
Mixed-layer LCL
851 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
395 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.4

Open this sounding in Storm Lab

The text

As transmitted.

963 
WUUS54 KTSA 311313
SVRTSA
OKC061-091-101-135-311415-
/O.NEW.KTSA.SV.W.0107.180531T1313Z-180531T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
813 AM CDT THU MAY 31 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northeastern Haskell County in southeastern Oklahoma...
  Northwestern Sequoyah County in east central Oklahoma...
  Northeastern McIntosh County in southeastern Oklahoma...
  Southeastern Muskogee County in east central Oklahoma...

* Until 915 AM CDT

* At 813 AM CDT, a severe thunderstorm was located 3 miles southwest
  of Warner, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Warner...                         Vian...
  Gore...                           Porum...
  Webbers Falls...                  Tamaha...
  Greenleaf State Park...           Lake Tenkiller State Park...
  Keefeton...                       Box...

This includes Interstate 40 in Oklahoma between mile markers 266 and
296.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3536 9553 3563 9543 3564 9496 3535 9495
TIME...MOT...LOC 1313Z 269DEG 18KT 3547 9537 

HAIL...1.00IN
WIND...60MPH
 
$$
3 follow-up statements
927 
WWUS54 KTSA 311322
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
822 AM CDT THU MAY 31 2018

OKC061-091-101-135-311415-
/O.CON.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
Haskell OK-Sequoyah OK-McIntosh OK-Muskogee OK-
822 AM CDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN HASKELL...NORTHWESTERN SEQUOYAH...NORTHEASTERN
MCINTOSH AND SOUTHEASTERN MUSKOGEE COUNTIES...

At 822 AM CDT, a severe thunderstorm was located over Warner, moving
east at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Warner...                         Vian...
Gore...                           Webbers Falls...
Tamaha...                         Lake Tenkiller State Park...
Keefeton...                       Box...

This includes Interstate 40 in Oklahoma between mile markers 269 and
296.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3538 9548 3559 9538 3564 9496 3535 9495
TIME...MOT...LOC 1322Z 269DEG 18KT 3547 9531 

HAIL...1.25IN
WIND...60MPH
 
$$
250 
WWUS54 KTSA 311342
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
842 AM CDT THU MAY 31 2018

OKC091-311352-
/O.CAN.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
McIntosh OK-
842 AM CDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCINTOSH COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area, therefore the warning has been cancelled.

LAT...LON 3543 9525 3556 9522 3564 9496 3535 9495
TIME...MOT...LOC 1342Z 269DEG 18KT 3547 9519 

$$

OKC061-101-135-311415-
/O.CON.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
Haskell OK-Sequoyah OK-Muskogee OK-
842 AM CDT THU MAY 31 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR NORTHEASTERN HASKELL...NORTHWESTERN SEQUOYAH AND EAST CENTRAL
MUSKOGEE COUNTIES...

At 842 AM CDT, a severe thunderstorm was located 4 miles southwest of
Webbers Falls, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations in or near the path include...
Vian...                           Gore...
Webbers Falls...                  Tamaha...
Lake Tenkiller State Park...      Box...

This includes Interstate 40 in Oklahoma between mile markers 281 and
296.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3543 9525 3556 9522 3564 9496 3535 9495
TIME...MOT...LOC 1342Z 269DEG 18KT 3547 9519 

HAIL...1.00IN
WIND...60MPH
 
$$
744 
WWUS54 KTSA 311354
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
854 AM CDT THU MAY 31 2018

OKC061-101-135-311404-
/O.CAN.KTSA.SV.W.0107.000000T0000Z-180531T1415Z/
Haskell OK-Sequoyah OK-Muskogee OK-
854 AM CDT THU MAY 31 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HASKELL...
NORTHWESTERN SEQUOYAH AND EAST CENTRAL MUSKOGEE COUNTIES IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 3543 9525 3556 9522 3564 9496 3535 9495
TIME...MOT...LOC 1353Z 269DEG 18KT 3547 9511 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:22 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 31, 6:22 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
622 AM CDT Thu May 31 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Showers and thunderstorms will continue over the region through
at least mid-morning with periodic MVFR conditions through about
18z, especially over NE OK. Scattered additional storms are
possible this afternoon mainly affecting NW AR, where a PROB30
will be included for a few hours either side of 00z. Some fog
possible late in the periods as well, with MVFR conditions and
possible IFR developing in areas where significant rain has
fallen.

&&

.PREV DISCUSSION... /Issued 253 AM CDT Thu May 31 2018/

DISCUSSION...
Severe MCS rolling into northeast Oklahoma at this hour.
The thunderstorms are expected to weaken over the next
few hours as they move into less favorable conditions.
The chances of showers and thunderstorms will continue
through the day and into Tonight across portions of northeast
Oklahoma and northwest Arkansas a weak frontal boundary drops
into the region. By Friday, the chances of showers vanish as
the frontal boundary moves back to the north.

Heat will be the big story Friday and into Saturday with high
temperatures in the mid to upper 90s across much of eastern
Oklahoma and west-central Arkansas. Heat index values will be
between 105-110 in this area. Heat index values are expected to
be slightly lower on Saturday. Heat headlines will be needed for
Friday and Saturday.

Cooler temperatures are anticipated for Sunday as high pressure builds
into the region from the north behind a cold front that will move
through on Saturday.

The relief from the heat will be short lived as an upper level ridge
builds over the area from the southwest. Could see triple digit
temperatures as we move into late next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   92  72  97  77 /  70  10   0   0
FSM   96  73  97  75 /  30  10   0   0
MLC   93  76  94  77 /  60  10   0   0
BVO   90  69  95  74 /  70  10   0  10
FYV   90  70  91  73 /  60  40  10   0
BYV   90  68  92  72 /  40  50  10   0
MKO   92  73  95  75 /  70  10   0   0
MIO   87  68  93  74 /  70  40   0   0
F10   92  74  94  75 /  70  10   0   0
HHW   93  75  95  76 /   0   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, May 31, 4:57 AM CDT, 3 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 AM CDT Thu May 31 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-011000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 AM CDT Thu May 31 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...East Central Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast and East Central Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma and West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...
Showers and thunderstorms will continue this morning generally
north of a McAlester to Fort Smith line, with an elevated threat
of severe weather extending from the I-40 corridor in east central
Oklahoma into parts of northwest Arkansas. The main threat will
be damaging wind gusts to 60 mph along with locally heavy
rainfall. These storms will move out of the area by mid-morning.
Additional storms may develop this afternoon into the evening
across far northeast Oklahoma and northwest Arkansas near an
outflow boundary left by this mornings storms. A few storms may
produce large hail and damaging wind gusts.

Heat index values this afternoon will top out around 100 degrees
over much of eastern Oklahoma and in the Arkansas River valley
area of western Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely through the
morning, and is possible again this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through SATURDAY...Dangerous Heat Potential.
SUNDAY...No Hazards.
MONDAY through TUESDAY...Thunderstorm Potential.
WEDNESDAY...Dangerous Heat Potential.

EXTENDED DISCUSSION...
Heat index values in excess of 105 degrees are expected Friday
and Saturday afternoon, and heat headlines are likely to be
issued for both days. A weak cold front will bring some relief
from the heat early next week, but dangerous heat is likely to
return by the middle of next week. As the boundary lifts north
Monday and Tuesday a few thunderstorms will be possible.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
With dangerous heat and humidity likely both Friday and Saturday,
and again next week, consider taking any advance actions
necessary to mitigate heat related illnesses.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 31, 5:00 AM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
500 AM CDT THU MAY 31 2018

OKZ065-066-071-311045-
Okmulgee OK-Okfuskee OK-McIntosh OK-
500 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH...SOUTHERN
OKMULGEE AND EASTERN OKFUSKEE COUNTIES UNTIL 545 AM CDT...

At 500 AM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Okfuskee to 4 miles north of
Wetumka. Movement was east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Henryetta...
Morris...                         Weleetka...
Dewar...                          Schulter...
Grayson...                        Hanna...
Hoffman...                        Clearview...
Raiford...                        Okmulgee State Park...
Pharoah...                        Hitchita...
Bryant...                         Vernon...
Eram...

This includes Interstate 40 in Oklahoma between mile markers 223 and
251.

LAT...LON 3564 9621 3564 9571 3558 9571 3520 9580
      3519 9582 3521 9598 3529 9598 3529 9628
TIME...MOT...LOC 1000Z 275DEG 24KT 3562 9617 3530 9625
Special weather statement, May 31, 5:44 AM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Tulsa OK
544 AM CDT THU MAY 31 2018

OKZ070-071-073-074-311130-
Haskell OK-Pittsburg OK-Muskogee OK-McIntosh OK-
544 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
MCINTOSH...NORTHEASTERN PITTSBURG AND SOUTHERN MUSKOGEE COUNTIES
UNTIL 630 AM CDT...

At 544 AM CDT, strong thunderstorms were located along a line
extending from 4 miles east of Hoffman to 3 miles northeast of Hanna.
Movement was east at 45 mph.

Dime size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Eufaula...                        Checotah...
Warner...                         Porum...
Webbers Falls...                  Whitefield...
Oktaha...                         Canadian...
Council Hill...                   Rentiesville...
Stidham...                        Briartown...
Greenleaf State Park...           Raiford...
Vivian...                         Enterprise...
Lake Eufaula State Park...        Keefeton...
Pierce...                         Onapa...

This includes Interstate 40 in Oklahoma between mile markers 252 and
285.

LAT...LON 3555 9573 3555 9571 3558 9571 3562 9513
      3553 9513 3514 9522 3519 9581
TIME...MOT...LOC 1044Z 272DEG 38KT 3549 9575 3522 9584
Special weather statement, May 31, 6:03 AM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 AM CDT THU MAY 31 2018

OKZ071-073-311200-
Pittsburg OK-McIntosh OK-
603 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES UNTIL 700 AM CDT...

At 603 AM CDT, a strong thunderstorm was located 3 miles southwest of
Horntown, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Mcalester...                      Indianola...
Scipio...                         Arpelar...

LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
      3515 9601 3515 9598 3518 9598 3520 9578
      3490 9578 3492 9609 3505 9609
TIME...MOT...LOC 1103Z 272DEG 24KT 3506 9630
Local storm report, May 31, 6:52 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
652 AM CDT THU MAY 31 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     TSTM WND DMG     5 ESE OWASSO            36.24N 95.77W
05/31/2018                   ROGERS             OK   NWS EMPLOYEE

            LARGE TREE DOWN

&&

RBD
Special weather statement, May 31, 7:45 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
745 AM CDT THU MAY 31 2018

OKZ060-061-311315-
Tulsa OK-Rogers OK-
745 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHEASTERN TULSA COUNTIES UNTIL 815 AM CDT...

At 745 AM CDT, a strong thunderstorm was located over Turley, moving
east at 40 mph.

Dime size hail will be possible with this storm.

Locations in or near the path include...
Tulsa...                          Claremore...
Owasso...                         Catoosa...
Verdigris...                      Sperry...
Turley...                         Tulsa International Airport...

This includes Interstate 44 between mile markers 237 and 247.

LAT...LON 3632 9562 3617 9562 3617 9600 3629 9600
TIME...MOT...LOC 1245Z 268DEG 34KT 3622 9596
Special weather statement, May 31, 7:51 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
751 AM CDT THU MAY 31 2018

OKZ070-071-311315-
Muskogee OK-McIntosh OK-
751 AM CDT THU MAY 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCINTOSH AND EAST
CENTRAL MUSKOGEE COUNTIES UNTIL 815 AM CDT...

At 750 AM CDT, strong thunderstorms were located along a line
extending from 4 miles southeast of Oktaha to 2 miles northeast of
Lake Eufaula State Park. Movement was east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
these storms.

Locations in or near the path include...
Checotah...                       Warner...
Webbers Falls...                  Rentiesville...
Onapa...

This includes Interstate 40 in Oklahoma between mile markers 254 and
280.

LAT...LON 3553 9515 3536 9542 3545 9572 3558 9542
TIME...MOT...LOC 1250Z 278DEG 23KT 3553 9541 3542 9557

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:16 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
May 31, 1:55 AM CDTSevere Thunderstorm WarningTSAOsage50 min
May 31, 2:08 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee52 min
May 31, 2:33 AM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Osage, Pawnee, Rogers, Tulsa and 2 more57 min
May 31, 2:36 AM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington54 min
May 31, 2:56 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee64 min
May 31, 3:10 AM CDTSpecial Weather StatementTSACraig, Ottawa65 min
May 31, 3:27 AM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner63 min
May 31, 4:03 AM CDTSpecial Weather StatementTSADelaware27 min
May 31, 4:06 AM CDTSpecial Weather StatementTSAOkfuskee24 min
May 31, 4:21 AM CDTSpecial Weather StatementTSAOkfuskee39 min
May 31, 4:24 AM CDTSevere Thunderstorm WarningTSAOkfuskee51 min
May 31, 5:00 AM CDTSpecial Weather StatementTSAOkmulgee45 min
May 31, 5:05 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee55 min
May 31, 5:44 AM CDTSpecial Weather StatementTSAMcIntosh46 min
May 31, 6:03 AM CDTSpecial Weather StatementTSAPittsburg57 min
May 31, 7:45 AM CDTSpecial Weather StatementTSATulsa30 min
May 31, 7:51 AM CDTSpecial Weather StatementTSAMuskogee24 min
May 31, 3:39 PM CDTHeat AdvisoryTSACherokee, Craig, Creek, Haskell, Latimer, McIntosh and 11 more28 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.